AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Nonlinear partial differential equations in differential geometry
Edited by: Robert Hardt and Michael Wolf, Rice University, Houston, TX
A co-publication of the AMS and IAS/Park City Mathematics Institute.
SEARCH THIS BOOK:

IAS/Park City Mathematics Series
1996; 339 pp; softcover
Volume: 2
ISBN-10: 0-8218-0431-6
ISBN-13: 978-0-8218-0431-5
List Price: US$71
Member Price: US$56.80
Order Code: PCMS/2
[Add Item]

What distinguishes differential geometry in the last half of the twentieth century from its earlier history is the use of nonlinear partial differential equations in the study of curved manifolds, submanifolds, mapping problems, and function theory on manifolds, among other topics. The differential equations appear as tools and as objects of study, with analytic and geometric advances fueling each other in the current explosion of progress in this area of geometry in the last twenty years.

This book contains lecture notes of minicourses at the Regional Geometry Institute at Park City, Utah, in July 1992. Presented here are surveys of breaking developments in a number of areas of nonlinear partial differential equations in differential geometry. The authors of the articles are not only excellent expositors, but are also leaders in this field of research. All of the articles provide in-depth treatment of the topics and require few prerequisites and less background than current research articles.

Titles in this series are co-published with the Institute for Advanced Study/Park City Mathematics Institute. Members of the Mathematical Association of America (MAA) and the National Council of Teachers of Mathematics (NCTM) receive a 20% discount from list price.

Readership

Graduate students and research mathematicians in differential geometry and partial differential equations.

Table of Contents

  • R. M. Hardt and M. Wolf -- Introduction
  • L. A. Caffarelli -- A priori estimates and the geometry of the Monge Ampere equation
  • S.-Y. A. Chang -- The Moser-Trudinger inequality and applications to some problems in conformal geometry
  • R. M. Schoen -- The effect of curvature on the behavior of harmonic functions and mappings
  • L. M. Simon -- Singularities of geometric variational problems
  • L. M. Simon -- Proof of the basic regularity theorem for harmonic maps
  • M. Struwe -- Geometric evolution problems
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia